Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 34, NWS Austin/San Antonio, TX

May 19, 20068 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at May 19, 2006, 3:43 PM CDT for 8 counties in Texas. It took effect at May 20, 2006, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2006, 3:43 PM CDT (20:43 UTC)
In effect from
May 20, 2006, 2:00 PM CDT
Expired
May 20, 2006, 8:00 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 12 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3659 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 192043
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 PM CDT FRI MAY 19 2006

...RED FLAG WARNING CONTINUES FOR THE RIO GRANDE PLAINS AND
ADJACENT COUNTIES UNTIL 7 PM THIS EVENING...

...RED FLAG WARNING HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS AND
WESTERN HILL COUNTRY FROM 2 PM UNTIL 8 PM SATURDAY...

.A VERY WARM DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW
RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT THIS FRIDAY
EVENING...ALONG WITH THE 20 FOOT WINDS AROUND 15 MPH. HUMIDITIES
WILL SLOWLY RISE BY 7 PM AND WINDS WILL ALSO BEGIN TO FALL BELOW
15 MPH. RED FLAG CONDITIONS WILL AGAIN DEVELOP SATURDAY AFTERNOON
AND EVENING OVER THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY AS
HUMIDITIES DROP TO NEAR OR BELOW 25 MPH AND SOUTH WINDS INCREASE TO
15 TO 20 MPH.


TXZ183-184-202-203-217-218-228-200000-
/O.UPG.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/
/O.NEW.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/
/O.CON.KEWX.FW.W.0033.000000T0000Z-060520T0000Z/
VAL VERDE-EDWARDS-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
343 PM CDT FRI MAY 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

LOWERING HUMIDITIES AND BREEZY CONDITIONS ARE EXPECTED AGAIN SATURDAY
AFTERNOON...SO A RED FLAG WARNING HAS BEEN ISSUED FROM 2 PM UNTIL 8
PM SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ185-200445-
/O.UPG.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/
/O.NEW.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/
REAL-
343 PM CDT FRI MAY 19 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AFTERNOON HUMIDITIES ARE EXPECTED AT OR BELOW 25 PERCENT AND 20
FOOT WINDS SOUTHEAST NEAR 15 MPH. THIS WOULD CREATE CONDITIONS
WHICH ARE FAVORABLE FOR THE PROMOTION OF FIRES WHICH MAY BE
DIFFICULT TO CONTROL.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ204-219-220-200000-
/O.CON.KEWX.FW.W.0033.000000T0000Z-060520T0000Z/
MEDINA-FRIO-ATASCOSA-
343 PM CDT FRI MAY 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A VERY WARM DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW
RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT THIS FRIDAY EVENING...
ALONG WITH THE 20 FOOT WINDS AROUND 15 MPH. HUMIDITIES WILL SLOWLY RISE
BY 7 PM AND THE SOUTH WINDS WILL ALSO BEGIN TO FALL BELOW 15 MPH.

RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT
ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
3 follow-up statements
000 
WWUS84 KEWX 200141
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 PM CDT FRI MAY 19 2006

...RED FLAG WARNING HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS AND
WESTERN HILL COUNTRY FROM 2 PM UNTIL 8 PM SATURDAY...

.A VERY WARM DRY WEATHER PATTERN WILL CONTINUE THROUGH SATURDAY.
RED FLAG CONDITIONS WILL AGAIN DEVELOP SATURDAY AFTERNOON AND
EVENING OVER THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY AS
HUMIDITIES DROP TO NEAR OR BELOW 25 MPH AND SOUTH WINDS INCREASE
TO 15 TO 20 MPH.

TXZ183>185-202-203-217-218-228-201145-
/O.CON.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
841 PM CDT FRI MAY 19 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM CDT
SATURDAY. 

AFTERNOON HUMIDITIES ARE EXPECTED AT OR BELOW 25 PERCENT AND
20 FOOT WINDS SOUTHEAST NEAR 15 MPH. THIS WOULD CREATE CONDITIONS
WHICH ARE FAVORABLE FOR THE PROMOTION OF FIRES WHICH MAY BE
DIFFICULT TO CONTROL.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 200753
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 AM CDT SAT MAY 20 2006

...RED FLAG WARNING HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS AND
WESTERN HILL COUNTRY FROM 2 PM UNTIL 8 PM SATURDAY...

.A VERY WARM DRY WEATHER PATTERN WILL CONTINUE THROUGH SATURDAY.
RED FLAG CONDITIONS WILL AGAIN DEVELOP SATURDAY AFTERNOON AND
EVENING OVER THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY AS
HUMIDITIES DROP TO NEAR OR BELOW 25 MPH AND SOUTH WINDS INCREASE
TO 15 TO 20 MPH.

TXZ183>185-202-203-217-218-228-210100-
/O.CON.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
253 AM CDT SAT MAY 20 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

AFTERNOON HUMIDITIES ARE EXPECTED AT OR BELOW 25 PERCENT AND
20 FOOT WINDS SOUTHEAST NEAR 15 MPH. THIS WOULD CREATE CONDITIONS
WHICH ARE FAVORABLE FOR THE PROMOTION OF FIRES WHICH MAY BE
DIFFICULT TO CONTROL.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 202035
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CDT SAT MAY 20 2006

...RED FLAG WARNING REMAINS IN EFFECT FOR THE RIO GRANDE PLAINS
AND WESTERN HILL COUNTRY UNTIL 8 PM...

.A VERY WARM DRY WEATHER PATTERN IS IN PLACE. RED FLAG CONDITIONS
WILL BE HAZARDOUS INTO THE EVENING OVER THE RIO GRANDE PLAINS AND
WESTERN HILL COUNTRY. HUMIDITIES WILL REMAIN NEAR OR BELOW 25
PERCENT AND SOUTH WINDS WILL RANGE FROM 15 TO 20 MPH.

TXZ183>185-202-203-217-218-228-210100-
/O.CON.KEWX.FW.W.0034.000000T0000Z-060521T0100Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
335 PM CDT SAT MAY 20 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

HUMIDITIES WILL REMAIN AT OR BELOW 25 PERCENT AND 20 FOOT WINDS
WILL BE SOUTHEAST AROUND 15 TO 20 MPH. THIS WILL CREATE HAZARDOUS
FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at May 19, 3:10 PM CDT, 33 minutes earlier.

Area forecast discussion, May 19, 3:10 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT FRI MAY 19 2006

.DISCUSSION...
AN ISOLATED STORM IS POSSIBLE OVER THE FAR WESTERN CWA THIS EVENING
AS HIGH BASED CONVECTION OVER SOUTHWEST TX DRIFTS SOUTHEASTWARD...WHILE
THE STORMS OVER THE MEXICAN MOUNTAINS EXPECTED TO STAY WEST OF THE
RIO GRANDE. OTHERWISE MOSTLY CLEAR NIGHT WILL WARMER MINS AS HIGHER
DEW POINTS RETURN OFF THE GULF.

THE UPPER RIDGE OVER THE DESERT SOUTHWEST WILL GRADUALLY SHIFT
EAST OVER TEXAS/OKLAHOMA BY NEXT WEEK AND CONTINUE TO DOMINATE
SOUTH TEXAS WEATHER. THE SHIFT OF THE UPPER RIDGE WILL BRING AN
END TO THE COOL NWLY FLOW ALOFT AND COOL MORNINGS OF DAYS PAST.
HUMIDITIES WILL CONTINUE TO INCREASE THIS WEEKEND AS SOUTHERLY
WINDS RESUME IN RESPONSE TO THE INCREASED TROFFINESS OUT WEST.
THEREFORE WARMER MINS WILL RETURN AT OR JUST ABOVE THE NORMALS.
THE MAX TEMPS WILL CONTINUE TO RUN WELL ABOVE NORMAL EVEN WITH
THE INCREASED HUMIDITY AS LOW WILL START OFF SO MUCH WARMER AND THE
BUILDING UPPER RIDGE...SO HAVE UPPED THE MAV/MEX GUIDANCE TEMPS A
CATEGORY OR TWO FOR THE NEXT 7 DAYS.

WITH THE INCREASED MOISTURE NEXT WEEK...A CASE COULD BE MADE FOR
ISOLATED AFTERNOON/EVENING CONVECTION MAINLY OVER THE FAR WESTERN
AND/OR EASTERN COUNTIES NEXT WEEK.  HOWEVER CONFIDENCE IS TOO LOW
THIS FAR OUT FOR MENTION AND WILL DEAL WITH ON A DAY BY DAY BASIS
RATHER THAN BROAD BRUSH LOW POPS EVERY DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  94  69  94 / 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT  66  94  67  92 / 0 0 0 0
DEL RIO INTL AIRPORT           72 101  72 100 / -  0 0 0
SAN ANTONIO INTL AIRPORT       69  95  68  92 / 0 0 0 0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM FRIDAY FOR THE FOLLOWING COUNTIES:
ATASCOSA... DIMMIT... EDWARDS... FRIO... KINNEY... MAVERICK...
MEDINA... UVALDE... VAL VERDE... AND ZAVALA.

RED FLAG WARNING FROM 2 PM SATURDAY TO 8 PM SATURDAY FOR THE
FOLLOWING COUNTIES: DIMMIT... EDWARDS... KINNEY... MAVERICK...
REAL... UVALDE... VAL VERDE... AND ZAVALA.

&&

01/03
Hazardous weather outlook, May 19, 4:13 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 AM CDT FRI MAY 19 2006

TXZ171>173-183>194-202>209-217>225-228-201100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
413 AM CDT FRI MAY 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE WESTERN
PORTIONS OF SOUTH CENTRAL TEXAS. THE WARNING AREA CONSISTS OF THE
FOLLOWING COUNTIES...VAL VERDE...EDWARDS...KINNEY...UVALDE...MAVERICK
ZAVALA...DIMMIT...MEDINA...FRIO AND ATASCOSA.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE WESTERN
PORTIONS OF SOUTH CENTRAL TEXAS. THE WATCH AREA CONSISTS OF THE
FOLLOWING COUNTIES...VAL VERDE...EDWARDS...KINNEY...UVALDE...MAVERICK
ZAVALA...DIMMIT AND REAL.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:51 PM CDTRed Flag WarningEWXAtascosa, Dimmit, Edwards, Frio, Kinney, Maverick and 4 more22 hr
May 19, 3:10 AM CDTFire Weather WatchEWXDimmit, Edwards, Kinney, Maverick, Real, Uvalde and 2 more13 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.